MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181034
Medical Device Problem Codes Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab team reviewed the pre-shipment photos of the complaint device.The review is documented below.[photo review]: pre-shipment photos were included in the complaint.The micrusframe coil was noted to be coiled, and a kink was noted on the core wire.The coil was noted to be partially outside of the introducer, and no damages were able to be noted on it.Also, it was noted that the coil remains attached to the resistance heating (rh) coil.Residues of dried blood were seen inside the introducer.No other damages were noted.A review of manufacturing documentation associated with this lot (30704833) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The core wire kinking could be secondary to the issue regarding the resistance during coil insertion, however, a functional test needs to be performed.The issue reported that the coil failed to conform to aneurysm wall cannot be evaluated since this issue is specific to the patient at the procedure time.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure targeting a renal artery aneurysm that started with balloon-assisted double catheter technique using a transform® balloon catheter (stryker), framing with a 12mm micrusframe s coil was performed and the second microcatheter was inserted, and a 10mm micrusframe coil was implanted.After that, another micrusframe coil, a 10mm x 34cm micrusframe 18 coil (mfr181034 / 30704833) was inserted, but there was resistance during the coil insertion into the microcatheter, and ¿an abnormal behavior during coil embolization into the aneurysm were found, so the coil was retrieved.¿ it was reported that another 10mm micrusframe coil was planned to be inserted to continue with the procedure, but due to a shortage of products, the procedure was continued and completed using competitor coils.There was no negative impact to the patient.On (b)(6)2023, pre-shipment photos of the complaint device were added to the complaint file.On 07-jul-2023, additional information was received.The information indicated that the ¿abnormal behavior during coil embolization into the aneurysm were found¿ meant that the coil failed to conform to the aneurysm wall.The coil was not stretched nor unraveled.A 12mm micrusframe and a 10mm micrusframe coils were successfully used with the headway microcatheter (microvention) prior to the reported issue; competitor coils were also used with the microcatheter after the reported issue.It was not necessary to remove or replace the microcatheter.It was not known if a continuous flush was maintained through the microcatheter.The additional information indicated that the introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the coil advancement.Based on the additional information received on 07-jul-2023, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 26-jul-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 10-aug-2023.[additional information]: on 10-aug-2023, additional information was received indicating that a continuous flush had been maintained through the microcatheter.Excessive force had not been applied to the device.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 10mm x 34cm micrusframe 18 coil was received contained in the decontamination pouch.Visual inspection was performed.A kink was observed on the core wire at 42.5cm from the proximal end of the device.The coil was noted to be partially outside of the introducer.These observations are consistent with the conditions noted in the pre-shipment photos included in the complaint.The coil component underwent microscopic inspection.Under magnification, it was observed to be kinked.The distal outer sheath had not been softened, and indication that the resistance heating (rh) coil had not been heated and the detachment process had not been initiated.The coil remains attached to it.Residues of dried blood were noted inside the introducer.The issue reported that there was ¿an abnormal behavior¿ during coil embolization into the aneurysm cannot be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.According to the risk documentation, inability to fit the coil into the aneurysm is a potential failure mode that can occur during microcoil placement and can result in the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurism, which may have resulted in the core wire kinking.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.A review of manufacturing documentation associated with this lot (30704833) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.To obtain proper positioning of the microcoil system for detachment under fluoroscopic guidance, align the radiopaque marker on the device positioning unit (dpu) wire just past the proximal marker band on the tip of the microcatheter.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17380577
Report Number3008114965-2023-00485
Device Sequence Number6073025
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberMFR181034
Device Lot Number30704833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/26/2023
08/10/2023
08/30/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date07/27/2023
08/10/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DD6 INTERMEDIATE CATHETER (MEDIKIT CO, LTD); HEADWAY MICROCATHETER (MICROVENTION); TRANSFORM® BALLOON CATHETER (STRYKER)
Patient SexUnknown